Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 345, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 30, 2011, 6:10 AM PDT. It took effect at Sep 30, 2011, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 6:10 AM PDT (13:10 UTC)
- In effect from
- Sep 30, 2011, 12:00 PM PDT
- Expired
- Sep 30, 2011, 8:53 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
142 WHUS76 KMTR 301310 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 610 AM PDT FRI SEP 30 2011 PZZ530-302115- /O.CAN.KMTR.SC.Y.0344.000000T0000Z-111001T0600Z/ /O.NEW.KMTR.SC.Y.0345.110930T2000Z-111001T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 610 AM PDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: SW WINDS 15 TO 25 KT CAN BE EXPECTED NORTH OF THE BAY BRIDGE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
255 WHUS76 KMTR 301548 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 AM PDT FRI SEP 30 2011 PZZ530-010000- /O.EXT.KMTR.SC.Y.0345.110930T1900Z-111001T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 848 AM PDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS: SW WINDS INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT CAN BE EXPECTED NORTH OF THE BAY BRIDGE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
171 WHUS76 KMTR 302121 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 PM PDT FRI SEP 30 2011 PZZ530-010530- /O.CON.KMTR.SC.Y.0345.000000T0000Z-111001T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 221 PM PDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SW WINDS 15 TO 25 KT WITH GUSTS TO 30 KT NORTH OF THE BAY BRIDGE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
045 WHUS76 KMTR 010353 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 853 PM PDT FRI SEP 30 2011 PZZ530-010500- /O.CAN.KMTR.SC.Y.0345.000000T0000Z-111001T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 853 PM PDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: SW WINDS HAVE DECREASE BELOW ADVISORY LEVELS THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 5:30 AM PDT, 40 minutes earlier.
Area forecast discussion, Sep 30, 5:30 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
530 AM PDT FRI SEP 30 2011
.DISCUSSION...AS OF 2:11 AM PDT FRIDAY...SATELLITE IMAGERY SHOWS A
SOLID STRATUS FIELD ALONG THE COAST AS WELL AS FILLING INLAND
VALLEYS. THE MARINE LAYER REMAINS ABOUT 2000 FEET DEEP AND THE
SURFACE PRESSURE GRADIENT IS MODERATELY STRONG ONSHORE WITH 2.8 MB
FROM SFO TO SAC. EXPECT A COOLER DAY TODAY AS AN UPPER LEVEL TROUGH
NEARS THE COAST. GIVEN THE SOUTHWEST FLOW...HAVE REMOVED THE
THUNDERSTORM CHANCES FOR THE SOUTHERN COUNTIES FOR TODAY. ALSO TOOK
OUT THE SHOWER MENTION FROM SATURDAY'S FORECAST...ALTHOUGH DID ADD
SOME COASTAL DRIZZLE TO THE SATURDAY MORNING TIMEFRAME.
MEANWHILE...THE EARLY-SEASON RAIN SYSTEMS ARE STILL ON TRACK TO
AFFECT THE DISTRICT BEGINNING MONDAY AND CONTINUING THROUGH MIDWEEK.
RAIN IS EXPECTED TO AFFECT MOST OF OUR FORECAST AREA SOMETIME BETWEEN
LATE MONDAY MORNING AND MONDAY NIGHT. TUESDAY COULD BE A MOSTLY DRY
DAY...THEN A STRONGER SYSTEM IS PROGGED TO MOVE THROUGH ON WEDNESDAY.
RAIN TOTALS FOR THE FIRST HALF OF NEXT WEEK RANGE FROM 1 TO 3 INCHES
IN THE NORTH BAY...FROM 0.5 TO 1.5 INCHES FOR THE REST OF THE SF BAY
AREA...AND FROM 0.25 TO 1 INCH AROUND THE MONTEREY BAY SOUTH.
DRIER CONDITIONS ARE EXPECTED BY THE END OF NEXT WEEK AS A RIDGE OF
HIGH PRESSURE BUILDS ONCE AGAIN OVER THE AREA.
&&
.AVIATION...AS OF 5:15 AM PDT FRIDAY...WIDESPREAD STRATUS OVER
THE NORTH BAY AND THE MONTEREY BAY AREA BUT ONLY AREAS OF CIGS IN
THE SFO BAY AREA DUE TO SOUTHERLY FLOW. AS A RESULT CIGS EXPECTED
TO CLEAR THE SFO BAY AREA AND THE APPROACH AROUND 17Z.
VICINITY OF KSFO...SOUTHERLY FLOW WILL KEEP SFO MOSTLY VFR TODAY
WITH ONLY BRIEF MVFR CIGS THROUGH 17Z.
KSFO BRIDGE APPROACH...AREAS OF MVFR CIGS THROUGH 17Z.
MONTEREY BAY AREA TERMINALS...IFR CIGS THROUGH 18Z. SOUTHERLY FLOW
WILL ALLOW CIGS TO RETURN TO SNS BY 02Z AND MRY BY 04Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...SF BAY
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: W PIIn the hours before
Special weather statement, Sep 30, 4:47 AM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 447 AM PDT FRI SEP 30 2011 CAZ006-505>513-516>518-528>530-010000- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 447 AM PDT FRI SEP 30 2011 ...EARLY SEASON RAIN EXPECTED NEXT WEEK ACROSS NORTHERN AND CENTRAL CALIFORNIA... SIGNIFICANT CHANGES IN THE WEATHER ARE FORECAST TO OCCUR DURING THE FIRST HALF OF NEXT WEEK AS A STRONG EARLY SEASON PACIFIC STORM SYSTEM TAKES AIM AT NORTHERN AND CENTRAL CALIFORNIA. ON MONDAY THE FIRST FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS NORTHERN CALIFORNIA...POTENTIALLY BRINGING RAIN TO THE ENTIRE SAN FRANCISCO BAY REGION BY MONDAY AFTERNOON...AND TO THE MONTEREY BAY REGION BY MONDAY NIGHT. A STRONGER COLD FRONT IS CURRENTLY TIMED TO ARRIVE ON WEDNESDAY AND A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE WITH THIS FRONT. LOCALLY STRONG AND GUSTY WINDS ARE ALSO POSSIBLE AT TIMES. THE EXACT TIMING OF RAIN EVENTS AND DETAILS WILL CONTINUE TO BE FINE TUNED OVER THE NEXT FEW DAYS. THIS IS THE TIME TO CLEAN OUT STORM DRAINS TO PREVENT LOCALIZED URBAN FLOODING. ROADWAYS WILL BE SLIPPERY WITH THE FIRST SIGNIFICANT RAIN OF THE SEASON AND DRIVERS ARE URGED TO USE CAUTION. IN ADDITION...PERSONS WITH TRAVEL PLANS TO THE SIERRA NEXT WEEK SHOULD PLAN FOR WINTER WEATHER CONDITIONS. CARRY CHAINS IF YOUR PLANS INCLUDE TRAVELING OVER THE SIERRA PASSES. EVEN THE HILLS OF THE BAY AREA WILL SEE COLD AND BLUSTERY CONDITIONS. BEHIND THE COLD FRONT...A COOL BUT DRY AIRMASS WILL SETTLE OVER ALL OF NORTHERN CALIFORNIA FOR LATE NEXT WEEK.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:12 AM PDT | Small Craft Advisory | MTR | 118 min |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.